Hail, Comanche
- When
- June 28, 7:00 PM CST
- Where
- Comanche County, 4.87 mi ESE of Buttermilk
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 37.070, -99.250
A few marginally severe thunderstorms occurred along a cold front during the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
A few marginally severe thunderstorms occurred along a cold front during the evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 28, 5:00 PM CST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 600 PM CDT SUN JUN 28 2015 ...UPDATED AVIATION... .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 100 PM CDT SUN JUN 28 2015 A FEW ISOLATED STORMS MAY BE POSSIBLE ACROSS SOUTH CENTRAL KANSAS EARLY THIS EVENING IN ASSOCIATION WITH A WEAK COLD FRONT MOVING SOUTHWARD INTO OKLAHOMA. OTHERWISE, SHORT RANGE MODELS INDICATE A LARGE SCALE UPPER LEVEL RIDGE REMAINING LOCKED IN ACROSS THE GREAT BASIN THROUGH MONDAY ENHANCING A NORTHWEST FLOW ALOFT ACROSS THE WESTERN HIGH PLAINS. ALTHOUGH AMPLE MOISTURE REMAINS SETTLED ACROSS CENTRAL AND SOUTHWEST KANSAS, A WEAK FLOW ALOFT AND SURFACE HIGH PRESSURE MOVING ACROSS WESTERN KANSAS WILL LIMIT PRECIP CHANCES ACROSS MUCH OF THE AREA THROUGH LATE MONDAY AFTERNOON. TEMPERATURES WILL DROP BACK DOWN INTO THE 60S(F) ONCE AGAIN TONIGHT AS ANOTHER ROUND OF COOLER AIR FILTERS SOUTHWARD INTO WESTERN KANSAS IN WAKE OF ANOTHER COLD FRONTAL PASSAGE THIS AFTERNOON. FOR MONDAY, THE WEAK SURGE OF COOLER AIR WILL LEVEL OFF THE WARMING TREND WITH HIGHS ONCE AGAIN REACHING THE 90S(F) ACROSS CENTRAL AND SOUTHWEST KANSAS MONDAY AFTERNOON. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 306 PM CDT SUN JUN 28 2015 THE MAIN FOCUS PERIODS FOR CONVECTIVE ACTION IN OUR AREA ARE AROUND WEDNESDAY INTO THURSDAY NIGHT AND AGAIN HEADING INTO THE WEEKEND, ALTHOUGH IT IS POSSIBLE ON FRIDAY AS WELL. SOUTHWEST KANSAS WILL REMAIN INFLUENCED BY THE EASTERN EDGE OF AN UPPER MEAN RIDGE AND GENERALLY SUBSIDENT NORTHWEST FLOW HEADING THOUGH TUESDAY, WITH LITTLE OPPORTUNITY FOR CONVECTION TO DEVELOP. WITH THE BREAKDOWN OF THE RIDGING AND MORE CROSS TERRAIN FLOW MIDWEEK, THE MODELS DEVELOP A WEAK CENTRAL PLAINS SURFACE LOW/CONVERGENCE ZONE. THIS COULD BE A FOCUS AREA FOF CONVECTIVE DEVELOPMENT ON WEDNESDAY AS WELL AS THURSDAY. THE ECMWF AND GFS HAVE MAINTAINED A FLATTENING OF THE WESTERN MEAN RIDGE AND AN EQUATORWARD SHIFTING OF THE UPPER WESTERLY JET, WHICH SHOULD ENHANCE ORGANIZED CONVECTION OPPORTUNITIES IN THE CENTRAL PLAINS HEADING INTO THE WEEKEND. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 600 PM CDT SUN JUN 28 2015 VFR CONDITIONS EXPECTED THROUGH TAF PD. THERE WILL BE SOME MID LEVEL CLOUDS TONIGHT THAT WILL DISSIPATE. ANY CONVECTION SHOULD REMAIN SE OF THE TERMINALS AND WILL WATCH AND AMEND AS NECESSARY. NOT ANTICIPATING ANY FLIGHT IMPACTS THOUGH VIA RADAR TRENDS AND MESOSCALE GUIDANCE. WINDS WILL BE FAIRLY LIGHT TONIGHT AND THEN TAKE ON MORE OF A NORTHEASTERLY COMPONENT TOMORROW IN THE 5-10 KT RANGE. && .PRELIMINARY POINT TEMPS/POPS... DDC 63 92 66 97 / 20 0 0 0 GCK 62 93 64 98 / 0 0 0 0 EHA 63 90 65 97 / 10 20 10 0 LBL 63 93 66 97 / 10 10 10 0 HYS 62 92 65 100 / 0 0 0 10 P28 65 94 67 100 / 30 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JJOHNSON LONG TERM...RUSSELL AVIATION...SUGDEN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 413 AM CDT SUN JUN 28 2015 KSZ030-031-043>046-061>066-074>081-084>090-290915- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 413 AM CDT SUN JUN 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION...A SLIGHT CHANCE OF THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH CENTRAL KANSAS. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. WEATHER HAZARDS EXPECTED... NO HAZARDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DISCUSSION...A CHANCE OF THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH AT LEAST SATURDAY. IT IS TOO EARLY TO TELL IF ANY OF THESE STORMS WILL BECOME SEVERE. HAZARDS WEATHER RISK... MONDAY... LIMITED LIGHTNING RISK. TUESDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. WEDNESDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. THURSDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. FRIDAY... LIMITED LIGHTNING RISK. SATURDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 607 PM CDT SUN JUN 28 2015 KSZ080-089-290000- COMANCHE KS-KIOWA KS- 607 PM CDT SUN JUN 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COMANCHE AND SOUTHWESTERN KIOWA COUNTIES UNTIL 700 PM CDT... AT 607 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF MULLINVILLE...MOVING SOUTHEAST AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLDWATER...WILMORE AND LAKE COLDWATER. LAT...LON 3748 9952 3755 9937 3724 9908 3722 9949 TIME...MOT...LOC 2307Z 322DEG 13KT 3744 9943 RBURG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
634 PM CDT SUN JUN 28 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 12 NNW COLDWATER 37.41N 99.44W
06/28/2015 E0.88 INCH KIOWA KS PUBLIC
&&
MSCOTTSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
800 PM CDT SUN JUN 28 2015
KSZ089-290145-
COMANCHE KS-
800 PM CDT SUN JUN 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BARBER AND SOUTHERN
COMANCHE COUNTIES UNTIL 845 PM CDT...
AT 759 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BUTTERMILK...MOVING SOUTHEAST AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BUTTERMILK.
LAT...LON 3720 9940 3711 9901 3704 9900 3700 9900
3700 9949
TIME...MOT...LOC 0059Z 316DEG 8KT 3710 9929
RBURGThe Dodge City radar (KDDC), 100 km away, was scanning. The volume nearest the first event began at 00:57 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2015Every state in 2015This day in weather historyWarnings in Kansas, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590507, 590508, 590509.